Alert archive / Nebraska / River Flood Warnings in 2009

River Flood Warning 4, NWS North Platte, NE

December 6, 2009Garden County, Keith County, Lincoln County, Nebraska

NWS North Platte, NE issued this river flood warning at Dec 6, 2009, 5:29 PM MST for Garden County, Keith County, Lincoln County, Nebraska. It took effect at Dec 6, 2009, 11:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2009, 5:29 PM MST (00:29 UTC)
In effect from
Dec 6, 2009, 11:00 PM MST
Expired
Dec 7, 2009, 9:11 AM MST
In force
10 hr
Issued by
NWS North Platte, NE
Flood severity
Minor

Counties Garden County, NE, Keith County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLBF 070029
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
629 PM CST SUN DEC 06 2009

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN...KEITH AND LINCOLN
  COUNTIES
NEC069-101-111-080029-
/O.NEW.KLBF.FL.W.0004.091207T0600Z-000000T0000Z/
/LEWN1.1.ER.091207T0600Z.091207T0600Z.000000T0000Z.NR/
629 PM CST SUN DEC 06 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH PLATTE RIVER AT LEWELLEN.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT  7:00 AM SUNDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL 
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND 
  ALONG THE RIVER.

$$
2 follow-up statements
000 
WGUS83 KLBF 070249
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
849 PM CST SUN DEC 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN...KEITH AND 
  LINCOLN COUNTIES 
NEC069-101-111-080249-
/O.CON.KLBF.FL.W.0004.091207T0600Z-000000T0000Z/
/LEWN1.1.ER.091207T0600Z.091207T0600Z.000000T0000Z.NR/
849 PM CST SUN DEC 06 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT  8:30 PM SUNDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE 
  FLOOD STAGE THROUGH MIDNIGHT TOMORROW.
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL 
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND 
  ALONG THE RIVER. OTHER FLOODING IS POSSIBLE IN KEITH AND LINCOLN
  COUNTIES AS ICE DAMMING CONTINUES AS THE ARCTIC AIR CONTINUES OVER
  THE AREA THROUGH WEDNESDAY. 

$$
SPRINGER
000 
WGUS83 KLBF 071611
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1011 AM CST MON DEC 07 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN...KEITH AND 
  LINCOLN COUNTIES
NEC069-101-111-071641-
/O.CAN.KLBF.FL.W.0004.000000T0000Z-091207T1611Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1011 AM CST MON DEC 07 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH PLATTE RIVER AT LEWELLEN.
* AT  7:00 AM MONDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN ELEVATED NEAR 7.5 FEET DUE TO ICE
  JAMMING.
$$

KAR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Dec 6, 3:15 PM MST, 2 hours 14 minutes earlier.

Area forecast discussion, Dec 6, 3:15 PM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
415 PM CST SUN DEC 6 2009

.AVIATION UPDATE...
    THE LATEST SHORT RANGE RELATIVE HUMIDITY FORECASTS INDICATE THAT
THE INSTRUMENT CEILINGS AND VISIBILITY WILL LIFT LATE TONIGHT
(07-09Z). HOWEVER...THERE IS SOME UNCERTAINTY WITH THAT FORECAST.
TURNING TO WIND...THE WIND SPEED SHOULD DECREASE TO LESS THAN 12KT
BY 04Z BUT MAY STILL BE A LITTLE GUSTY.
&&

.PREVIOUS DISCUSSION
305 PM CST SUN DEC 6 2009

.SYNOPSIS...
H5 WAVE WITH CLOSED H7 LOW MOVING OVER WESTERN NEBRASKA PRODUCING
AREAS OF LIGHT SNOW REDUCING VISIBILITIES TO AROUND A MILE.
ACCUMULATIONS OF 2 TO 4 INCHES. NEXT H5 SYSTEM OFF THE OREGON
COAST POISED TO MOVE INTO 4 CORNERS MONDAY NIGHT.
&&

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

MODELS IN GOOD AGREEMENT IN THE NEAR TERM AND HAVE USED A BLEND OF
THE MOISTURE STARVED NAM ALONG WITH THE GFS. WIDESPREAD LIGHT SNOW
DECREASING IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON AS IT
CONTINUES TO MOVE EAST INTO CENTRAL NEBRASKA. WILL DROP THE
ADVISORY AT 6 PM CST WITH LITTLE ADDITIONAL ACCUMULATIONS EXPECTED
AFTER THAT TIME.

H5 LOW OFF THE OREGON COAST TODAY WILL MOVE INTO
4 CORNERS AREA MONDAY NIGHT WITH COLORADO LOW DEVELOPING AND
MOVING ONTO THE EASTERN PLAINS OF COLOTADO ON TUESDAY. THIS LOOKS
TO BE A POWERFUL SYSTEM WITH ASSOCIATED 140KT TO 150KT 250MB JET
MOVING IT ALONG. SYSTEM WILL TAP INTO ABUNDANT PACIFIC MOISTURE
AND BRING IT ACROSS THE ROCKIES. STRONG UPGLIDE SIGNATURE OVER
SOUTHWEST NEBRASKA GENERALLY SOUTH OF A LINE FROM OGALLALA TO
O NEILL. WILL BEGIN WINTER STORM WATCH MONDAY EVENING AND CONTINUE
THROUGH TUESDAY EVENING. LOOKS TO BE FAIRLY FAST MOVER BUT
DYNAMICS ASSOCIATED WITH SYSTEM SHOULD LAY DOWN 4 TO 8 INCHES OF
SNOW MAINLY OVER SOUTHWEST NEBRASKA. HAVE USED A 15:1 RATIO.
SYSTEM TODAY WAS APPROACHING 20:1. TEMPERATURES WILL STRUGGLE INTO
LOW TEENS ON TUESDAY WITH STRONG WINDS DEVELOPING ON THE BACKSIDE
HAVE INCLUDED AREAS OF BLOWING SNOW. DRIFTING A GOOD BET TUESDAY
AFTERNOON AND EVENING. APPARENT TS TUESDAY AFTERNOON AND EVENING
IN THE 20 TO 30 BELOS ZERO RANGE. SNOW WILL COME TO AN END
TUESDAY NIGHT EARLY WEDNESDAY MORNING WITH SOME CLEARING WEST AND
WITH NEW SNOW HAVE DROPPED TEMPERATURES OUT WEST AT LEAST 7
DEGREES BELOW COLDEST GUIDANCE.

EXTENDED...WEDNESDAY THROUGH SUNDAY NIGHT

LONG RANGE MODELS CONTINUE IN FAIR AGREEMENT THROUGH THE EXTENDED
FORECAST PERIOD WITH STRONG H5 HUDSON BAY LOW AND ATTENDANT TROUGH
THROUGH THE SOUTHERN PLAINS WEDNESDAY. THE HUDSON BAY LOW SHIFTING
WEST INTO THE YUKON LATER IN THE PERIOD WITH A BROAD TROUGH FROM THE
NORTHERN PLAINS INTO THE EASTERN CONUS AND WEAK RIDGING INTO THE
PACIFIC NORTHWEST. THIS WILL KEEP THE FORECAST AREA IN THE COLD AIR
THROUGH FRIDAY. THEN AS THE SOUTHERN JET LIFTS NORTH AND WEAK
RIDGING OVER THE WESTERN CONUS BUILDS EAST TEMPERATURES TO SLOWLY
MODERATE INTO THE WEEKEND. THE QUESTION REMAINS WITH SNOW COVER
WHETHER TO INCREASE TEMPERATURES TOO QUICKLY. WILL HOLD A COLD BIAS
THROUGH THE WEEKEND AND DRY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 6
PM CST /5 PM MST/ THIS EVENING FOR
NEZ004-005-008>010-022>029-035>038-056>059-069>071-094.

WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING
FOR NEZ010-027>029-038-058-059-069>071.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...CDC
AVIATION UPDATE...SPRINGER
Hazardous weather outlook, Dec 6, 2:44 PM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CST SUN DEC 6 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-072145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
344 PM CST SUN DEC 6 2009 /244 PM MST SUN DEC 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SNOW WILL TAPER OFF TONIGHT WITH ADDITIONAL ACCUMULATIONS OF ABOUT
AND INCH. NORTHEAST WIND AT 15 TO 25 MPH MAY CAUSE SOME BLOWING
AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A POWERFUL WINTER STORM IS EXPECTED MONDAY NIGHT AND TUESDAY. THIS
SYSTEM IS EXPECTED TO PRODUCE HEAVY SNOW. WIND IN THE WAKE OF THE
SYSTEM IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW. THERE IS STILL SOME UNCERTAINTY REGARDING THE TRACK OF THE
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, Dec 6, 1:26 PM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 PM CST SUN DEC 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     SNOW             2 NW EUSTIS             40.68N 100.06W
12/06/2009  E1.0 INCH        FRONTIER           NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER NEAR EUSTIS REPORTED ONE
            INCH OF SNOWFALL.

&&

SJACOBS
Local storm report, Dec 6, 1:28 PM MST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CST SUN DEC 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     SNOW             AINSWORTH               42.55N 99.86W
12/06/2009  E0.3 INCH        BROWN              NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER IN AINSWORTH REPORTED
            0.30 OF AN INCH OF SNOWFALL.

&&

SJACOBS
Local storm report, Dec 6, 1:29 PM MST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
229 PM CST SUN DEC 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     SNOW             5 SSE HERSHEY           41.09N 100.96W
12/06/2009  E3.5 INCH        LINCOLN            NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER NEAR HERSHEY REPORTED 3
            TO 4 INCHES OF SNOWFALL FROM THE STORM.

&&

SJACOBS
Local storm report, Dec 6, 1:31 PM MST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
231 PM CST SUN DEC 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     SNOW             ARTHUR                  41.57N 101.69W
12/06/2009  E2.5 INCH        ARTHUR             NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER IN ARTHUR REPORTED 2.5
            INCHES OF SNOWFALL FROM THE STORM.

&&

SJACOBS
Local storm report, Dec 6, 1:42 PM MST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 PM CST SUN DEC 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     SNOW             3 E NORTH PLATTE        41.13N 100.71W
12/06/2009  M1.3 INCH        LINCOLN            NE   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL THUS FAR AT THE NWS OFFICE IN NORTH
            PLATTE IS 1.3 INCHES WITH 15 INCH DRIFTS.

&&

SJACOBS
Local storm report, Dec 6, 1:43 PM MST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CST SUN DEC 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             4 W BIG SPRINGS         41.06N 102.15W
12/06/2009  M1.5 INCH        DEUEL              NE   CO-OP OBSERVER

            THE SNOW CONTAINED 0.06 INCHES OF LIQUID MOISTURE.

0851 AM     SNOW             10 NE OSHKOSH           41.51N 102.21W
12/06/2009  M1.5 INCH        GARDEN             NE   CO-OP OBSERVER

            MOISTURE 0.08 INCHES LIQUID

1030 AM     SNOW             THEDFORD                41.98N 100.57W
12/06/2009  E1.0 INCH        THOMAS             NE   LAW ENFORCEMENT

1200 PM     SNOW             NORTH PLATTE            41.13N 100.77W
12/06/2009  M1.1 INCH        LINCOLN            NE   OFFICIAL NWS OBS

            TOTAL SNOWFALL AT LEE BIRD FIELD AS OF NOON CST WAS
            MEASURED AT 1.1 INCHES WITH A LIQUID EQUIVALENT OF 0.06
            INCHES.

0130 PM     SNOW             10 NE OSHKOSH           41.51N 102.21W
12/06/2009  E2.5 INCH        GARDEN             NE   CO-OP OBSERVER

            OFFICIAL NATIONAL WEATHER SERVICE COOPERATIVE OBSERVER
            REPORTED 2.5 INCHES OF SNOW THUS FAR FROM STORM.

0135 PM     SNOW             MULLEN                  42.04N 101.04W
12/06/2009  E2.5 INCH        HOOKER             NE   CO-OP OBSERVER

            OFFICIAL NATIONAL WEATHER SERVICE COOPERATIVE OBSERVER
            REPORTED 2.5 INCHES OF SNOWFALL THUS FAR.

0135 PM     SNOW             5 SW AMELIA             42.18N 99.03W
12/06/2009  M0.3 INCH        HOLT               NE   CO-OP OBSERVER

            OFFICIAL NATIONAL WEATHER SERVICE COOPERATIVE OBSERVER
            REPORTED 0.30 INCHES OF SNOWFALL FROM STORM.

0135 PM     SNOW             IMPERIAL                40.52N 101.64W
12/06/2009  E1.0 INCH        CHASE              NE   CO-OP OBSERVER

            COOPERATIVE WEATHER OBSERVER ESTIMATED AN INCH OF SNOW
            HAS FALLEN FROM THE STORM.

0145 PM     SNOW             2 NW EUSTIS             40.68N 100.06W
12/06/2009  E1.0 INCH        FRONTIER           NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER NEAR EUSTIS REPORTED ONE
            INCH OF SNOWFALL.

0145 PM     SNOW             4 W BIG SPRINGS         41.06N 102.15W
12/06/2009  E4.0 INCH        DEUEL              NE   CO-OP OBSERVER

            THE OFFICIAL NATIONAL WEATHER SERVICE COOPERATIVE
            OBSERVER NEAR BIG SPRINGS REPORTED 4 INCHES OF SNOWFALL
            THUS FAR FROM THE STORM.

0145 PM     SNOW             2 SE ANSELMO            41.60N 99.84W
12/06/2009  E2.0 INCH        CUSTER             NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER NEAR ANSELMO REPORTED 2
            INCHES OF SNOWFALL THUS FAR FROM THE STORM.

0145 PM     SNOW             AINSWORTH               42.55N 99.86W
12/06/2009  E0.3 INCH        BROWN              NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER IN AINSWORTH REPORTED
            0.30 OF AN INCH OF SNOWFALL.

0150 PM     SNOW             ARTHUR                  41.57N 101.69W
12/06/2009  E2.5 INCH        ARTHUR             NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER IN ARTHUR REPORTED 2.5
            INCHES OF SNOWFALL FROM THE STORM.

0150 PM     SNOW             5 SSE HERSHEY           41.09N 100.96W
12/06/2009  E3.5 INCH        LINCOLN            NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER NEAR HERSHEY REPORTED 3
            TO 4 INCHES OF SNOWFALL FROM THE STORM.

0240 PM     SNOW             3 E NORTH PLATTE        41.13N 100.71W
12/06/2009  M1.3 INCH        LINCOLN            NE   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL THUS FAR AT THE NWS OFFICE IN NORTH
            PLATTE IS 1.3 INCHES WITH 15 INCH DRIFTS.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:18 PM MSTWinter Storm WarningLBFChase, Custer, Frontier, Garfield, Hayes, Holt and 3 more36 hr
Dec 7, 2:18 PM MSTWinter Weather AdvisoryLBFArthur, Blaine, Boyd, Brown, Cherry, Deuel and 15 more36 hr

Nearby

River Flood Warnings in Nebraska, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.